Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Side Effects Of Changing Anti-depressant


  • Please log in to reply
4 replies to this topic

#1 Kamlesh

Kamlesh

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 315 posts
  • Location:Dublin, CA

Posted 03 August 2007 - 07:32 AM

All,

I have been on 60mg Paxil for over six months and it has helped little bit. Before settling on Paxil, I tried several others like Lexapro, Welbutrin, Remiran, Seroquel, and few other without any improvements, but severe side effects to the extent that I could not even speak or write. One thing I have realized my nervous system is extremely sensitive to any external chemicals. As, I continued to be depressed doctor suggested to try Effexor. As he was going to two weeks vacation, he gave me advice, if things to worse, change back to Paxil immediately. I was put on tapering dose of Paxil and increasing dose of Effexor to minimize withdrawal

I immediately started noticing severe dry mouth (I had some dry mouth, but with Effexor I am drinking water almost 20 hours a day), constipation, blurry vision, and increased appetite (I have no desire to gain weight). Still, I continued almost for two weeks, so if the side effects will go away.

Today, I left a message with doctor and change back to Paxil. Let us see how long it takes for side effects of Effexor to go down.
Thanks
Kind regards,

Kamlesh


#2 Shelley Ensz

Shelley Ensz

    Root Administrator

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,276 posts
  • Location:Minnesota

Posted 03 August 2007 - 04:42 PM

Hi Kamlesh,

I hope you feel better once the transition back to Paxil is completed. The downside of medications is the side effects, isn't it? If you also have any panic disorder, your doctor may increase the dose to 75mg, so be sure to let them know if you ever have those type of symptoms, as well (that is very common). Anyway, it is good to hear from you again, and hopefully soon you will be feeling a little better -- at least, not as bad as with the Effexor!
Warm Hugs,

Shelley Ensz
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099

The most important thing in the world to know about scleroderma is sclero.org.

#3 barefut

barefut

    Platinum Member

  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 03 August 2007 - 06:10 PM

Hi Kamlesh,

Almost 10 years ago, my doctor told me my health insurance company wouldn't cover Prozac for me until I tried a cheaper antidepressant first and if that didn't work for me then they would ok Prozac. This was before Prozac had a generic brand.

Anyway, I was put on Paxil and I had panic attacks with it. I don't remember what dose I was at but I'm sure it was a low one. That is the only side effect I remember.

I just got my Rx for Fluoxetine today - will pick it up tomorrow and can't wait to feel better. I know it will take at least a month to kick in. I hate the dry mouth too. Better stock up on sugarless gum! :P

The first time I went on Prozac was when it was brand new. I lost 20 pounds without trying. I'LL TAKE THAT SIDE EFFECT! It probably won't work the same on this 41 year old body though.

Hope you get your meds straightnend out very soon. I do feel for you. Depression stinks. (can I say that?)

Hang in there,
Barefut

#4 summer

summer

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 03 August 2007 - 10:19 PM

Hi Kamlesh,
I was prescribed Endep back in March for depression and felt rather good on it except for the side effect of a severe dry mouth. My rheumatologist told me to stop Endep for two weeks without tapering and prescribed me Effexor. I had the most weird dreams and visions at night time as I stopped cold turkey on the Endep. I took one tablet of the Effexor and about half an hour later felt terrible, dizziness, nausea, couldn't sit up due to feeling very fatigued and general feeling of being off balance. I knew that I wouldn't be able to function on this med.

I threw the rest away and have not been on any anti-depressant since and hope that I won't have to go down that road again!

Best wishes
Celia <_<

#5 nan

nan

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 649 posts

Posted 04 August 2007 - 06:33 AM

Kamlesh,
I hope that you can get this worked out real soon. Side effects of medicine can be so awful. Depression isn't any fun either. I send good vibes your way. :D
Nan